Alert archive / Virginia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 113, NWS Baltimore/Washington

July 2, 2014Culpeper County, Rappahannock County, Virginia

NWS Baltimore/Washington issued this severe thunderstorm warning at Jul 2, 2014, 7:01 PM EDT for Culpeper County, Rappahannock County, Virginia. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2014, 7:01 PM EDT (23:01 UTC)
Expired
Jul 2, 2014, 7:45 PM EDT
In force
44 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties Culpeper County, VA, Rappahannock County, VA

The radar

The Sterling radar (KLWX), 66 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 7:21 PM EDTTSTM WND DMG1 S Castleton, VATREES DOWN ON WIRES. POWER OUTAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 2, 12:42 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 11.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2014-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 672 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2014-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
672 J/kg
Mixed-layer CIN
-176 J/kg
Mixed-layer LCL
1272 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

895 
WUUS51 KLWX 022301
SVRLWX
VAC047-157-022345-
/O.NEW.KLWX.SV.W.0113.140702T2301Z-140702T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
701 PM EDT WED JUL 2 2014

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN RAPPAHANNOCK COUNTY IN NORTHWEST VIRGINIA...
  NORTHWESTERN CULPEPER COUNTY IN NORTHERN VIRGINIA...

* UNTIL 745 PM EDT

* AT 700 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED OVER
  SOUTHWESTERN RAPPAHANNOCK COUNTY...OR 15 MILES NORTHWEST OF
  CULPEPER...AND WAS MOVING EAST AT 20 MPH. THIS STORM IS CAPABLE OF
  PRODUCING HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WINDS IN
  EXCESS OF 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WOODVILLE...
  FIVE FORKS...
  FIVE FORKS RAPPAHANNOCK...
  ROCK MILLS...
  CASTLETON...
  VIEWTOWN...
  RIXEYVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
MOVE INDOORS IMMEDIATELY.

&&

LAT...LON 3872 7803 3857 7795 3854 7822 3861 7830
TIME...MOT...LOC 2302Z 254DEG 17KT 3858 7823

$$

DH
3 follow-up statements
757 
WWUS51 KLWX 022317
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
717 PM EDT WED JUL 2 2014

VAC047-157-022345-
/O.CON.KLWX.SV.W.0113.000000T0000Z-140702T2345Z/
RAPPAHANNOCK VA-CULPEPER VA-
717 PM EDT WED JUL 2 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR CULPEPER AND RAPPAHANNOCK COUNTIES...

AT 716 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED 7 MILES SOUTHEAST
OF SPERRYVILLE...OR 12 MILES NORTHWEST OF CULPEPER...AND WAS MOVING
EAST AT 20 MPH.

THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF HALF
DOLLARS AND DAMAGING WINDS IN EXCESS OF 60 MPH.

LOCATIONS IMPACTED INCLUDE...
  CASTLETON...
  VIEWTOWN...
  RIXEYVILLE...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WIND GUSTS...LARGE HAIL AND FREQUENT CLOUD
TO GROUND LIGHTNING. MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY
FROM WINDOWS.

LAT...LON 3872 7803 3857 7795 3854 7822 3861 7830
TIME...MOT...LOC 2318Z 254DEG 17KT 3860 7814

$$

DH
776 
WWUS51 KLWX 022338
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
738 PM EDT WED JUL 2 2014

VAC047-157-022345-
/O.CON.KLWX.SV.W.0113.000000T0000Z-140702T2345Z/
RAPPAHANNOCK VA-CULPEPER VA-
738 PM EDT WED JUL 2 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR CULPEPER AND RAPPAHANNOCK COUNTIES...

AT 735 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED 5 MILES SOUTH OF
SPERRYVILLE...OR 15 MILES NORTHWEST OF CULPEPER...AND WAS MOVING EAST
AT 25 MPH.

THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS
AND DAMAGING WINDS IN EXCESS OF 60 MPH.

LOCATIONS IMPACTED INCLUDE...
  WOODVILLE...
  FIVE FORKS...
  FIVE FORKS RAPPAHANNOCK...
  CASTLETON...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WIND GUSTS...LARGE HAIL AND FREQUENT CLOUD
TO GROUND LIGHTNING. MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY
FROM WINDOWS.

LAT...LON 3872 7803 3857 7795 3854 7822 3861 7830
TIME...MOT...LOC 2338Z 257DEG 21KT 3860 7822

$$

DH
066 
WWUS51 KLWX 022345
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
745 PM EDT WED JUL 2 2014

VAC047-157-022355-
/O.EXP.KLWX.SV.W.0113.000000T0000Z-140702T2345Z/
RAPPAHANNOCK VA-CULPEPER VA-
745 PM EDT WED JUL 2 2014

...THE SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR CULPEPER AND
RAPPAHANNOCK COUNTIES...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3872 7803 3857 7795 3854 7822 3861 7830
TIME...MOT...LOC 2345Z 257DEG 21KT 3861 7817

$$

DH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 6:20 PM EDT, 41 minutes earlier.

Area forecast discussion, Jul 2, 6:20 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
620 PM EDT WED JUL 2 2014

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY WILL PERSIST OVER THE REGION INTO TONIGHT.
A COLD FRONT WILL PASS THROUGH THE AREA THURSDAY NIGHT INTO FRIDAY
MORNING. TROPICAL CYCLONE ARTHUR REMAINS OUT TO SEA FRIDAY AS IT
PASSES THE MID-ATLANTIC. FUR FURTHER INFO...PLEASE SEE THE LATEST
GUIDANCE AND INFORMATION FROM THE NATIONAL HURRICANE CENTER FOR
DETAILS ON THE PATH OF ARTHUR. HIGH PRESSURE WILL RETURN FOR THE
HOLIDAY WEEKEND.

&&

.NEAR TERM /THROUGH THURSDAY/...
TRIMMED HEAT ADVISORY FOR AREAS NOT YET PASSED BY THUNDERSTORM
OUTFLOW (BALTIMORE AND EASTERN DC).

AS OF 22Z...HOT AND HUMID CONDITIONS PERSIST FOR CENTRAL AND
PORTIONS OF SOUTHERN MARYLAND. HEAVY THUNDERSTORMS WILL CONTINUE
INTO THIS EVENING ACROSS THE AREA DUE TO A LEE TROUGH AND OUTFLOW
FROM EARLIER STORMS. DAMAGING WINDS AND LARGE HAIL CONTINUE TO BE
THREATS. ONLY THE LARGEST STORMS ARE PRODUCING HAIL TO THE GROUND
ON THIS HOT AND HUMID DAY. WILL CONSIDER EXTENDING THE WATCH
BEYOND 8PM FOR SOME AREAS...WILL ASSESS OVER THE NEXT HOUR.

ACTUAL COLD FRONT REMAINS TO OUR WEST TONIGHT WITH ONGOING
SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE
NIGHT. COULD BE STRONG TO SEVERE STORMS FOR AREAS NOT WORKED OVER
THIS EVENING...SUCH AS NORTH-CENTRAL VA. WARM NIGHT WITH MIN TEMPS
IN THE LOW TO MID 70S...CLOSE TO THE DEWPOINTS.

PREVIOUS...
SWLY FLOW ALOFT AHEAD OF A EASTWARD PROPAGATING LONG WAVE TROUGH
WILL CONTINUE THROUGH THURSDAY. ALTHOUGH A WEAK BOUNDARY WILL
CROSS TODAY...SFC WINDS WILL SWITCH BACK TO THE SW AND THE
UNSTABLE AIRMASS WILL CONTINUE INTO THURSDAY LEADING TO THE
POSSIBILITY OF SHOWERS AND THUNDERSTORMS OVERNIGHT AND INTO
THURSDAY. TS ARTHUR IS EXPECTED TO APPROACH CAPE HATTERAS BEFORE
MOVING NE AND AWAY FROM THE MID ATLANTIC THURSDAY. THE MOISTURE
PLUME FROM THE TS AND THE APPROACHING COLD FRONT THAT IS CURRENTLY
LOCATED IN THE OHIO VALLEY WILL LEAD TO AN AREA OF STRONG
CONVERGENCE. THE MID- ATLANTIC WILL BE LOCATED IN THE RIGHT
ENTRANCE REGION OF A 100KT JET THURSDAY AFTERNOON. A MESOSCALE
BAND ALSO KNOWN AS A PREDECESSOR RAINFALL EVENTS...PRE...IS POSSIBLE
EAST OF THE BLUE RIDGE AND HEAVY RAIN IS EXPECTED IN AN AREA EAST
OF THE BLUE RIDGE THURSDAY AFTERNOON AND EVENING. AT THIS TIME...1
TO 2 INCHES OF ADDITIONAL RAINFALL IS EXPECTED EAST OF THE BLUE
RIDGE THROUGH THURSDAY EVENING.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
THE COLD FRONT WILL CONTINUE TO MOVE EASTWARD AS TS ARTHUR MOVES
FURTHER OFF THE COAST THURSDAY NIGHT AND INTO FRIDAY. NLY WINDS
ACROSS THE AREA WILL GIVE RELIEF OF HUMID CONDITIONS. THE
PRESSURE GRADIENT WILL LEAD TO GUSTY CONDITIONS TO START THE DAY
ON FRIDAY.

MOST OF THE REGION WEST OF I-95 SHOULD BE CLEAR COME SUNRISE FRIDAY
MORNING AS DRY NORTHERLY FLOW FILLS IN BEHIND THE FRONT. A CHANCE OF
RAIN WILL HANG AROUND EAST OF I-95 INTO MIDDAY FRIDAY...THOUGH THE
ACTUAL RAINFALL COVERAGE WILL DEPEND MOSTLY ON THE TRACK THAT TC
ARTHUR TAKES UP THE COAST. SUBSTANTIAL RAINFALL AMOUNTS ARE NOT EXPECTED
WITHIN OUR CWA AS THE TC PASSES TO OUR EAST...BUT BREEZY WINDS ARE
POSSIBLE...ESPECIALLY OVER THE WATERS AND COASTAL AREAS...THROUGH
THE DAY ON FRIDAY AND INTO FRIDAY NIGHT. OVERALL...THE NIGHT OF THE
4TH OF JULY SHOULD BE RATHER MILD WITH DRY CONDITIONS AND BELOW
NORMAL TEMPERATURES FOR THIS TIME OF YEAR.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
SURFACE HIGH PRESSURE AND UPPER LEVEL RIDGING WILL BEGIN TO WORK
INTO THE AREA THROUGH THE DAY ON SATURDAY. THIS WILL LEAD TO A
WEAKENING OF WINDS...THOUGH TEMPS IN THE MID-80S AND DEWPOINTS IN
THE 50S WILL MAKE FOR A RATHER PLEASANT JULY DAY.

HIGH PRESSURE WILL PASS OVERHEAD AND OFFSHORE SATURDAY NIGHT. HEAT
AND HUMIDITY WILL BE ON THE RISE SUNDAY AND HIGH TEMPERATURES WILL
BE BACK INTO THE 90S ACROSS THE AREA BY MONDAY. A DETERIORATING COLD
FRONT MAY BRING THUNDERSTORMS TUESDAY...MAINLY IN THE AFTERNOON WHEN
DIURNAL INSTABILITY WILL BE MAXIMIZED. AN UPPER LEVEL TROUGH MAY
CONTINUE TO BRING UNSETTLED WEATHER TO THE REGION THROUGH THE
MIDDLE OF NEXT WEEK.

&&

.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
TSRA CONTINUE THROUGH THIS EVENING. STRONG TO SVR THUNDERSTORMS
ARE CAPABLE OF DAMAGING WINDS AND LARGE HAIL. MVFR/IFR CONDITIONS
ARE EXPECTED IN TSRA. WINDS WILL VARY FROM S-SW TO W THIS
EVENING BEFORE SWITCHING BACK TO SW TONIGHT. TSRA ARE POSSIBLE
THROUGH THE EVENING AND OVERNIGHT. A COLD FRONT WILL MOVE ACROSS
THE REGION THURSDAY. HEAVY RAIN IS POSSIBLE FROM CHO- IAD-DCA-BWI-
MTN THURSDAY AFTERNOON THROUGH EVENING AND MAY RESULT IN MVFR/IFR
CONDITIONS IN ACTIVITY.

IFR CONDITIONS MAY BE POSSIBLE FOR TERMINALS EAST OF I-95 FRIDAY
MORNING IN LOW CEILINGS AS TC ARTHUR PASSES EAST OF THE AREA. VFR
CONDITIONS ARE EXPECTED FRIDAY AFTERNOON THROUGH THE WEEKEND.

&&

.MARINE...
S-SW WINDS ACROSS THE WATERS WILL CONTINUE THROUGH THURSDAY
OUTSIDE OF WINDY SHOWERS AND THUNDERSTORMS. MAIN RISK FOR SPECIAL
MARINE WARNING STORMS IS THROUGH MIDNIGHT WITH SOME CONTINUED RISK
OVERNIGHT. HEAVY RAIN IS EXPECTED THURSDAY AFTERNOON AND EVENING
RESULTING IN LOW VSBYS AND GUSTY WINDS. A SCA IS IN EFFECT FOR THE
LOWER TIDAL POTOMAC AND SOUTH OF DRUM PT THROUGH 6PM THURSDAY. FOR
THE REST OF THE MD CHESAPEAKE WATERS...A SCA IS DROPPED OVERNIGHT
TONIGHT BUT IS IN EFFECT THURSDAY AFTERNOON.

A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED AS TC ARTHUR PASSES OFF
OF THE MID-ATLANTIC COAST FRIDAY AND INTO FRIDAY NIGHT.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR MDZ011-013-014-
     016.
VA...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR VAZ055>057.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ531>533-
     538>542.
     SMALL CRAFT ADVISORY FROM NOON THURSDAY TO 6 AM EDT FRIDAY FOR
     ANZ530>533-538>542.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ534-537-543.
     SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR ANZ530-
     535-536.
     SMALL CRAFT ADVISORY FROM NOON TO 11 PM EDT THURSDAY FOR
     ANZ535-536.

&&

SYNOPSIS...BAJ/HAS
NEAR TERM...BAJ/HAS
SHORT TERM...HAS/CEB
LONG TERM...CEB
AVIATION...BAJ/HAS/CEB
MARINE...BAJ/HAS/CEB
Hazardous weather outlook, Jul 2, 5:35 PM EDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
535 PM EDT WED JUL 2 2014

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
031145-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
535 PM EDT WED JUL 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE ENTIRE LOOKOUT
AREA UNTIL 8 PM EDT TONIGHT. THE MAIN THREAT IS DAMAGING WINDS. SEE
WBCWCNLWX FOR MORE DETAILS.

A HEAT ADVISORY IS IN EFFECT FOR THE BALTIMORE AND EASTERN
WASHINGTON DC METROPOLITAN AREAS UNTIL 7 PM. SEE WBCNPWLWX FOR
FURTHER DETAILS.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OF THE WATERS UNTIL 10
PM...THEN FOR FOR PORTIONS OF THE MARYLAND CHESAPEAKE BAY AND
LOWER TIDAL POTOMAC RIVER OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE SMALL CRAFT ADVISORY CONTINUES THURSDAY MORNING FOR THE
MARYLAND CHESAPEAKE BAY SOUTH OF DRUM POINT AND THE LOWER TIDAL
POTOMAC RIVER BELOW COBB ISLAND...EXPANDS TO ALL WATERS AT NOON
AND CONTINUES INTO THURSDAY EVENING...THEN FOR PORTIONS OF THE
WATERS INTO THURSDAY NIGHT.

SHOWERS AND THUNDERSTORMS ARE LIKELY THURSDAY AND THURSDAY NIGHT.
LOCALLY HEAVY RAINFALL IS EXPECTED AND THIS WILL POSE A THREAT FOR
FLASH FLOODING. THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING
LOCALLY DAMAGING WIND GUSTS AND LARGE HAIL...ESPECIALLY DURING THE
AFTERNOON AND EVENING.

A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR THE WATERS
FRIDAY...AND FOR PORTIONS OF THE WATERS FRIDAY NIGHT INTO SATURDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN WEATHER SPOTTER NETWORK WILL REMAIN ACTIVATED INTO THIS
EVENING.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-031145-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
535 PM EDT WED JUL 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE ENTIRE LOOKOUT
AREA UNTIL 8 PM EDT TONIGHT. THE MAIN THREAT IS DAMAGING WINDS. SEE
WBCWCNLWX FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SHOWERS AND THUNDERSTORMS ARE LIKELY THURSDAY AND THURSDAY
EVENING...ESPECIALLY FOR LOCATIONS NEAR AND EAST OF THE BLUE RIDGE
MOUNTAINS. LOCALLY HEAVY RAINFALL IS EXPECTED AND THIS WILL POSE
A THREAT FOR FLASH FLOODING. THUNDERSTORMS WILL ALSO BE CAPABLE OF
PRODUCING LOCALLY DAMAGING WIND GUSTS AND LARGE HAIL...ESPECIALLY
DURING THE AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN WEATHER SPOTTER NETWORK WILL REMAIN ACTIVATED INTO THIS
EVENING.

JACKSON

In the hours before

Local storm report, Jul 2, 5:57 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
557 PM EDT WED JUL 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     HAIL             1 SW BYNUM              39.55N  76.38W
07/02/2014  M1.25 INCH       HARFORD            MD   TRAINED SPOTTER

            HALF DOLLAR SIZE HAIL REPORTED.

&&

EVENT NUMBER LWX1400557

KCS
Local storm report, Jul 2, 6:12 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
612 PM EDT WED JUL 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     HAIL             FOREST HILL             39.59N  76.39W
07/02/2014  E1.25 INCH       HARFORD            MD   PUBLIC

&&

EVENT NUMBER LWX1400558

STRONG
Local storm report, Jul 2, 6:19 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
619 PM EDT WED JUL 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             2 W BEL AIR             39.53N  76.38W
07/02/2014  E0.75 INCH       HARFORD            MD   NWS EMPLOYEE

&&

EVENT NUMBER LWX1400559

STRONG
Local storm report, Jul 2, 6:22 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
622 PM EDT WED JUL 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 PM     TSTM WND DMG     1 ENE BAKERTON          39.37N  77.74W
07/02/2014                   WASHINGTON         MD   TRAINED SPOTTER

            DOWNED TREES AND LARGE BRANCHES ON CANAL TOWPATH.

&&

EVENT NUMBER LWX1400560

STRONG
Local storm report, Jul 2, 6:35 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
635 PM EDT WED JUL 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     HAIL             SPERRYVILLE             38.67N  78.25W
07/02/2014  E0.88 INCH       RAPPAHANNOCK       VA   PUBLIC

&&

EVENT NUMBER LWX1400561

STRONG
Local storm report, Jul 2, 6:43 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
643 PM EDT WED JUL 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     HAIL             1 SE SPERRYVILLE        38.66N  78.23W
07/02/2014  E0.75 INCH       RAPPAHANNOCK       VA   TRAINED SPOTTER

&&

EVENT NUMBER LWX1400562

LEE

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 3:24 AM EDTHeat AdvisoryLWXArlington, Fairfax, Fauquier, King George, Spotsylvania, Stafford and 4 more15 hr
Jul 2, 3:33 AM EDTSmall Craft AdvisoryLWX24 hr
Jul 2, 1:59 PM EDTSmall Craft AdvisoryLWX67 hr
Jul 2, 2:30 PM EDTSevere Thunderstorm WarningLWXClarke, Loudoun30 min
Jul 2, 2:45 PM EDTSevere Thunderstorm WarningLWXGreene, Page, Rockingham, Shenandoah, City of Harrisonburg25 min
Jul 2, 2:56 PM EDTSevere Thunderstorm WarningLWXLoudoun34 min
Jul 2, 3:38 PM EDTSpecial Marine WarningLWX52 min
Jul 2, 3:42 PM EDTSevere Thunderstorm WarningLWXClarke, Loudoun29 min
Jul 2, 3:45 PM EDTSevere Thunderstorm WarningLWXRockingham45 min
Jul 2, 3:53 PM EDTSpecial Marine WarningLWX82 min
Jul 2, 4:20 PM EDTSevere Thunderstorm WarningLWXCulpeper, Fauquier, Prince William, Rappahannock55 min
Jul 2, 4:55 PM EDTSpecial Marine WarningLWX65 min
Jul 2, 5:05 PM EDTSpecial Marine WarningLWX55 min
Jul 2, 5:17 PM EDTSpecial Marine WarningLWX88 min
Jul 2, 5:42 PM EDTSpecial Marine WarningLWX93 min
Jul 2, 5:58 PM EDTSpecial Marine WarningLWX92 min
Jul 2, 6:30 PM EDTSevere Thunderstorm WarningLWXRappahannock45 min
Jul 2, 6:43 PM EDTSevere Thunderstorm WarningLWXAugusta, City of Staunton, City of Waynesboro52 min
Jul 2, 7:13 PM EDTSpecial Marine WarningLWX92 min
Jul 2, 7:47 PM EDTTornado WarningLWXAugusta, Rockingham28 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.